All Issues

Volume 14, 2022

Volume 13, 2021

Volume 12, 2020

Volume 11, 2019

Volume 10, 2018

Volume 9, 2017

Volume 8, 2016

Volume 7, 2015

Volume 6, 2014

Volume 5, 2013

Volume 4, 2012

Volume 3, 2011

Volume 2, 2010

Volume 1, 2009

Journal of Geometric Mechanics

June 2016 , Volume 8 , Issue 2

Select all articles


Invariant nonholonomic Riemannian structures on three-dimensional Lie groups
Dennis I. Barrett, Rory Biggs, Claudiu C. Remsing and Olga Rossi
2016, 8(2): 139-167 doi: 10.3934/jgm.2016001 +[Abstract](4973) +[PDF](540.2KB)
We consider Riemannian manifolds endowed with a nonholonomic distribution. These structures model mechanical systems with a (positive definite) quadratic Lagrangian and nonholonomic constraints linear in velocities. We classify the left-invariant nonholonomic Riemannian structures on three-dimensional simply connected Lie groups, and describe the equivalence classes in terms of some basic isometric invariants. The classification naturally splits into two cases. In the first case, it reduces to a classification of left-invariant sub-Riemannian structures. In the second case, we find a canonical frame with which to directly compare equivalence classes.
Poisson and integrable systems through the Nambu bracket and its Jacobi multiplier
Francisco Crespo, Francisco Javier Molero and Sebastián Ferrer
2016, 8(2): 169-178 doi: 10.3934/jgm.2016002 +[Abstract](3474) +[PDF](342.7KB)
Poisson and integrable systems are orbitally equivalent through the Nambu bracket. Namely, we show that every completely integrable system of differential equations may be expressed into the Poisson-Hamiltonian formalism by means of the Nambu-Hamilton equations of motion and a reparametrisation related by the Jacobian multiplier. The equations of motion provide a natural way for finding the Jacobian multiplier. As a consequence, we partially give an alternative proof of a recent theorem in [13]. We complete this work presenting some features associated to Hamiltonian maximally superintegrable systems.
Picard group of isotropic realizations of twisted Poisson manifolds
Chi-Kwong Fok
2016, 8(2): 179-197 doi: 10.3934/jgm.2016003 +[Abstract](2830) +[PDF](503.9KB)
Let $B$ be a twisted Poisson manifold with a fixed tropical affine structure given by a period bundle $P$. In this paper, we study the classification of almost symplectically complete isotropic realizations (ASCIRs) over $B$ in the spirit of [10]. We construct a product among ASCIRs in analogy with tensor product of line bundles, thereby introducing the notion of the Picard group of $B$. We give descriptions of the Picard group in terms of exact sequences involving certain sheaf cohomology groups, and find that the `Néron-Severi group' is isomorphic to $H^2(B, \underline{P})$. An example of an ASCIR over a certain open subset of a compact Lie group is discussed.
Infinitesimally natural principal bundles
Bas Janssens
2016, 8(2): 199-220 doi: 10.3934/jgm.2016004 +[Abstract](3806) +[PDF](714.6KB)
We extend the notion of a natural fibre bundle by requiring diffeomorphisms of the base to lift to automorphisms of the bundle only infinitesimally, i.e. at the level of the Lie algebra of vector fields. We classify the principal fibre bundles with this property. A version of the main result in this paper (theorem 4.4) can be found in Lecomte's work [12]. Our approach was developed independently, uses the language of Lie algebroids, and can be generalized in several directions.
A weak approach to the stochastic deformation of classical mechanics
Rémi Lassalle and Jean Claude Zambrini
2016, 8(2): 221-233 doi: 10.3934/jgm.2016005 +[Abstract](2957) +[PDF](380.1KB)
We establish a transfer principle, providing a canonical form of dynamics to stochastic models, inherited from their classical counterparts. The stochastic deformation of Euler$-$Lagrange conditions, and the associated Hamiltonian formulations, are given as conditions on laws of processes. This framework is shown to encompass classical models, and the so-called Schrödinger bridges. Other applications and perspectives are provided.
Morse theory for elastica
Philip Schrader
2016, 8(2): 235-256 doi: 10.3934/jgm.2016006 +[Abstract](3163) +[PDF](505.9KB)
In Riemannian manifolds the elastica are critical points of the restriction of total squared geodesic curvature to curves with fixed length which satisfy first order boundary conditions. We verify that the Palais-Smale condition holds for this variational problem, and also the related problems where the admissible curves are required to satisfy zeroth order boundary conditions, or first order periodicity conditions. We also prove a Morse index theorem for elastica and use the Morse inequalities to give lower bounds for the number of elastica of each index in terms of the Betti numbers of the path space.

2021 Impact Factor: 0.737
5 Year Impact Factor: 0.713
2021 CiteScore: 1.3



Special Issues

Email Alert

[Back to Top]